Elliptically Contoured Models in Statistics and Portfolio Theory

Authors: Gupta, Arjun K., Varga, Tamas, Bodnar, Taras

  • Fully revised new edition of this classic text
  • ​Presents comprehensive overview of elliptical contoured models and their applications to statistics
  • The final chapter provides real-life case example of financial modeling from the Dow-Jones Stock Index
see more benefits

Buy this book

eBook $99.00
price for USA (gross)
  • ISBN 978-1-4614-8154-6
  • Digitally watermarked, DRM-free
  • Included format: PDF, EPUB
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $129.00
price for USA
  • ISBN 978-1-4614-8153-9
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $129.00
price for USA
  • ISBN 978-1-4939-5328-8
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Rent the ebook  
  • Rental duration: 1 or 6 month
  • low-cost access
  • online reader with highlighting and note-making option
  • can be used across all devices
About this book

Elliptically Contoured Models in Statistics and Portfolio Theory fully revises the first detailed introduction to the theory of matrix variate elliptically contoured distributions. There are two additional chapters, and all the original chapters of this classic text have been updated. Resources in this book will be valuable for researchers, practitioners, and graduate students in statistics and related fields of finance and engineering. Those interested in multivariate statistical analysis and its application to portfolio theory will find this text immediately useful. ​In multivariate statistical analysis, elliptical distributions have recently provided an alternative to the normal model. Elliptical distributions have also increased their popularity in finance because of the ability to model heavy tails usually observed in real data. Most of the work, however, is spread out in journals throughout the world and is not easily accessible to the investigators. A noteworthy function of this book is the collection of the most important results on the theory of matrix variate elliptically contoured distributions that were previously only available in the journal-based literature. The content is organized in a unified manner that can serve an a valuable introduction to the subject.

​ 

About the authors

Arjun Gupta is affiliated with the Department of Statistics at Bowling Green State University. Tamas Varga is a statistical researcher in Hungary. Taras Bodnar is affiliated with the Department of Statistics at Stiftung European University Viadrina.

Reviews

From the book reviews:

“The book is a thorough presentation of the results from the literature and some new ones and is a product of a careful work of its authors. … the book under review is a useful collection of numerous facts concerning elliptically contoured distributions for random matrices. It may find its place in research libraries as a valuable reference source and will surely appeal to the researches working in the theory of multivariate distributions.” (Ilya S. Molchanov, zbMATH 1306.62028, 2015)


Table of contents (11 chapters)

  • Preliminaries

    Gupta, Arjun K. (et al.)

    Pages 3-11

  • Basic Properties

    Gupta, Arjun K. (et al.)

    Pages 15-57

  • Probability Density Function and Expected Values

    Gupta, Arjun K. (et al.)

    Pages 59-102

  • Mixtures of Normal Distributions

    Gupta, Arjun K. (et al.)

    Pages 103-123

  • Quadratic Forms and Other Functions of Elliptically Contoured Matrices

    Gupta, Arjun K. (et al.)

    Pages 125-144

Buy this book

eBook $99.00
price for USA (gross)
  • ISBN 978-1-4614-8154-6
  • Digitally watermarked, DRM-free
  • Included format: PDF, EPUB
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Hardcover $129.00
price for USA
  • ISBN 978-1-4614-8153-9
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Softcover $129.00
price for USA
  • ISBN 978-1-4939-5328-8
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Rent the ebook  
  • Rental duration: 1 or 6 month
  • low-cost access
  • online reader with highlighting and note-making option
  • can be used across all devices
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
Elliptically Contoured Models in Statistics and Portfolio Theory
Authors
Copyright
2013
Publisher
Springer-Verlag New York
Copyright Holder
Springer Science+Business Media New York
eBook ISBN
978-1-4614-8154-6
DOI
10.1007/978-1-4614-8154-6
Hardcover ISBN
978-1-4614-8153-9
Softcover ISBN
978-1-4939-5328-8
Edition Number
2
Number of Pages
XX, 321
Number of Illustrations and Tables
7 b/w illustrations
Topics